Alert archive / Maine / Flash Flood Warnings in 2006

Flash Flood Warning 8, NWS Caribou, ME

July 14, 2006Aroostook County, Piscataquis County, Maine

NWS Caribou, ME issued this flash flood warning at Jul 14, 2006, 6:26 PM EDT for Aroostook County, Piscataquis County, Maine. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2006, 6:26 PM EDT (22:26 UTC)
Expired
Jul 14, 2006, 9:30 PM EDT
In force
3 hr
Issued by
NWS Caribou, ME
Area
Counties, with a storm outline in the text

Counties Aroostook County, ME, Piscataquis County, ME

The radar

The Caribou radar (KCBW), 139 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 10.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2006-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2006-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
481 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCAR 142229
FFWCAR
MEC003-021-150130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
626 PM EDT FRI JUL 14 2006

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WESTERN AROOSTOOK COUNTY IN NORTHERN MAINE...
  NORTHERN PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE...

* UNTIL 930 PM EDT

* AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM A LINE OF THUNDERSTORMS STRETCHING FROM LAC    
  FRONTIERE THROUGH THE CLAYTON LAKE AREA AND INTO THE ALLAGASH      
  WILDERNESS WATERWAY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHURCHILL DAM...CAUCOMGOMOC LAKE...CHAMBERLAIN LAKE...CHESUNCOOK...
  TELOS LAKE...BAXTER ST PARK AND MOUNT KATAHDIN

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR BROOKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
BROOKS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND BROOKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4688 6980 4670 6996 4656 6970 4604 6969
      4580 6886 4616 6887

$$

MAT
6 follow-up statements
000 
WGUS71 KCAR 142246
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
631 PM EDT FRI JUL 14 2006

MEC003-021-150130-
AROOSTOOK ME-PISCATAQUIS ME-
631 PM EDT FRI JUL 14 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
NORTHERN PISCATAQUIS AND WEST CENTRAL AROOSTOOK COUNTIES...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE FLASH FLOODING FROM A LINE OF THUNDERSTORMS STRETCHING FROM 
LAC FRONTIERE THROUGH THE CLAYTON LAKE AREA AND INTO THE ALLAGASH 
WILDERNESS WATERWAY.

SPECIFIC WATERWAYS AFFECTED INCLUDE...CENTER BROOK...WHERE AN 
ESTIMATED 5.68 INCHES OF PRECIPITATION HAS FALLEN OVER THE PAST 
THREE HOURS...THE CHEMQUASABAMTICOOK STREAM...WHERE AN 
ESTIMATED 4.25 INCHES OF PRECIPITATION HAS FALLEN OVER THE PAST 
THREE HOURS...MILLS BROOK...WHERE AN ESTIMATED 3.78 INCHES OF 
PRECIPITATION HAS FALLEN OVER THE PAST THREE HOURS AND CAMPBELL 
BROOK...WHERE AN ESTIMATED 2.87 INCHES OF PRECIPITATION HAS FALLEN 
OVER THE PAST THREE HOURS.

FLASH FLOODING IS NOT LIMITED TO THESE WATERWAYS ALONE...ALL SMALL 
TRIBUTARIES TO THE CHEMQUASABAMTICOOK STREAM AND SAINT JOHN RIVER IN 
THE VICINITY OF CLAYTON LAKE AND NINE MILE BRIDGE ARE AT RISK OF 
FLASH FLOODING.

IN ADDITION...EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE 
FLOODING OR WASHOUTS OF ROADS AND BRIDGES IN THE NORTH MAINE WOODS. 
IMPACTED ROADS INCLUDE...BUT ARE NOT LIMITED TO DEPOT 
ROAD...THIBODEAU ROAD AND THE AMERICAN REALTY ROAD.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND BROOKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 4688 6980 4670 6996 4656 6970 4604 6969
      4580 6886 4616 6887

$$

MAT
000 
WGUS71 KCAR 142305
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
656 PM EDT FRI JUL 14 2006

MEC003-021-150130-
AROOSTOOK ME-PISCATAQUIS ME-
656 PM EDT FRI JUL 14 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
NORTHERN PISCATAQUIS AND WEST CENTRAL AROOSTOOK COUNTIES...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE FLASH FLOODING FROM A LINE OF THUNDERSTORMS STRETCHING FROM 
LAC FRONTIERE THROUGH THE CLAYTON LAKE AREA AND INTO THE ALLAGASH 
WILDERNESS WATERWAY.  THESE STORMS HAD PRODUCED SEVERAL INCHES OF 
RAIN IN THIS SMALL AREA OVER THE PAST THREE HOURS...AND CONTINUE TO 
PRODUCE RAIN AT A RATE OF AS MUCH AS TWO TO THREE INCHES PER HOUR.

THESE HEAVIER PRECIPITATION RATES ARE NOW STRETCHING SOUTHEAST INTO 
NORTHERN PISCATAQUIS COUNTY. AFFECTED WATERWAYS INCLUDE...BUT 
ARE NOT LIMITED TO PRIESTLY BROOK...BOUCHER BROOK...GANNETT 
BROOK...SNARE BROOK AND RUSSELL BROOK.

IMPACTED ROADS INCLUDE...BUT ARE NOT LIMITED TO POULIN 
ROAD...BERTRANDS MILLS ROAD...CUTOFF ROAD...KNOWLES BROOK ROAD AND 
THE CYR ROAD.

LAT...LON 4688 6980 4670 6996 4656 6970 4604 6969
      4580 6886 4616 6887

$$

MAT
000 
WGUS71 KCAR 142350
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
739 PM EDT FRI JUL 14 2006

MEC003-021-150130-
AROOSTOOK ME-PISCATAQUIS ME-
739 PM EDT FRI JUL 14 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
NORTHERN PISCATAQUIS AND WEST CENTRAL AROOSTOOK COUNTIES...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE FLASH FLOODING FROM A LINE OF THUNDERSTORMS STRETCHING FROM 
LAC FRONTIERE THROUGH THE CLAYTON LAKE AREA AND INTO THE ALLAGASH 
WILDERNESS WATERWAY.

THE HEAVIER PRECIPITATION RATES CONTINUE TO BE IN NORTHERN 
PISCATAQUIS COUNTY. AFFECTED WATERWAYS INCLUDE...BUT ARE NOT LIMITED 
TO ALLAGASH STREAM...WADLEIGH STREAM...SMITH BROOK AND ELLIS BROOK.

IMPACTED ROADS INCLUDE...BUT ARE NOT LIMITED TO BILLS ROAD...GRANDE 
MARCHE ROAD...NARROW POND ROAD AND THE WADLEIGH TRAIL ROAD.

LAT...LON 4688 6980 4670 6996 4656 6970 4604 6969
      4580 6886 4616 6887

$$

MAT
000 
WGUS71 KCAR 150034
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
816 PM EDT FRI JUL 14 2006

MEC003-021-150130-
AROOSTOOK ME-PISCATAQUIS ME-
816 PM EDT FRI JUL 14 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
NORTHERN PISCATAQUIS AND WEST CENTRAL AROOSTOOK COUNTIES...

AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
LINE OF THUNDERSTORMS THAT HAD CAUSED FLASH FLOODING FROM LAC 
FRONTIERE THROUGH THE CLAYTON LAKE AREA AND INTO THE ALLAGASH 
WILDERNESS WATERWAY WERE BEGINNING TO WEAKEN...BUT REMAIN A THREAT.

FLOODING WILL CONTINUE UNTIL AT LEAST 930 PM EDT AS THE RUNOFF FROM 
THESE HEAVY RAINS WORKS ITS WAY THROUGH THE STREAM SYSTEM.  
RAINFALL AMOUNTS IN THIS REGION WERE ESTIMATED TO BE AS HIGH AS 6.20 
INCHES OVER A PERIOD OF ABOUT THREE HOURS.

WITH THIS AMOUNT OF RAIN OVER THIS SHORT TIME FLOODING OF MANY SMALL 
BROOKS AND STREAMS WAS A CERTAINTY....AND MANY OF THE ROADS AND 
BRIDGES IN THIS AREA MAY HAVE BEEN IMPACTED AS WELL.

IMPACTED ROADS INCLUDE...BUT ARE NOT LIMITED TO BILLS ROAD...GRANDE 
MARCHE ROAD...NARROW POND ROAD...THE WADLEIGH TRAIL ROAD...POULIN 
ROAD...BERTRANDS MILLS ROAD...CUTOFF ROAD...KNOWLES BROOK ROAD...THE 
CYR ROAD...DEPOT ROAD...THIBODEAU ROAD AND THE AMERICAN REALTY ROAD.

DO NOT ATTEMPT TO CROSS FLOODED ROADS...ESPECIALLY AT NIGHT...WHEN 
THE DANGERS OF FLOODING ARE HARDER TO RECOGNIZE.

LAT...LON 4688 6980 4670 6996 4656 6970 4604 6969
      4580 6886 4616 6887

$$

MAT
000 
WGUS71 KCAR 150136
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
924 PM EDT FRI JUL 14 2006

MEC003-021-150134-
AROOSTOOK ME-PISCATAQUIS ME-
924 PM EDT FRI JUL 14 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM EDT FOR NORTHERN
PISCATAQUIS AND WEST CENTRAL AROOSTOOK COUNTIES...

AT 925 PM EDT...THE LINE OF THUNDERSTORMS THAT HAD CAUSED FLASH 
FLOODING FROM LAC FRONTIERE THROUGH THE CLAYTON LAKE AREA AND INTO 
THE ALLAGASH WILDERNESS WATERWAY CONTINUED TO WEAKEN.

AS THE RUNOFF FROM THESE HEAVY RAINS WORKS ITS WAY THROUGH THE 
STREAM SYSTEM...WATER LEVELS WILL REMAIN HIGH AND FAST INTO THE 
EARLY MORNING HOURS...BUT NO FURTHER FLOODING IS EXPECTED.

A FEW SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA OVERNIGHT...BUT 
METEOROLOGICAL CONDITIONS DICTATE ANY LINGERING STORMS...ALTHOUGH A 
FURTHER NUISANCE...WILL NOT EXACERBATE FLOODING. ROADWAYS...BRIDGES 
AND TRAILS IN THE REGION MAY HAVE BEEN IMPACTED BY FLOODWATERS...DO 
NOT ATTEMPT TO CROSS FLOODED ROADS...ESPECIALLY AT NIGHT...WHEN THE 
DANGERS OF FLOODING ARE HARDER TO RECOGNIZE.

LAT...LON 4688 6980 4670 6996 4656 6970 4604 6969
      4580 6886 4616 6887

$$

MAT
000 
WGUS71 KCAR 150136 RRA
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
924 PM EDT FRI JUL 14 2006

MEC003-021-150140-
AROOSTOOK ME-PISCATAQUIS ME-
924 PM EDT FRI JUL 14 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM EDT FOR NORTHERN
PISCATAQUIS AND WEST CENTRAL AROOSTOOK COUNTIES...

AT 925 PM EDT...THE LINE OF THUNDERSTORMS THAT HAD CAUSED FLASH 
FLOODING FROM LAC FRONTIERE THROUGH THE CLAYTON LAKE AREA AND INTO 
THE ALLAGASH WILDERNESS WATERWAY CONTINUED TO WEAKEN.

AS THE RUNOFF FROM THESE HEAVY RAINS WORKS ITS WAY THROUGH THE 
STREAM SYSTEM...WATER LEVELS WILL REMAIN HIGH AND FAST INTO THE 
EARLY MORNING HOURS...BUT NO FURTHER FLOODING IS EXPECTED.

A FEW SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA OVERNIGHT...BUT 
METEOROLOGICAL CONDITIONS DICTATE ANY LINGERING STORMS...ALTHOUGH A 
FURTHER NUISANCE...WILL NOT EXACERBATE FLOODING. ROADWAYS...BRIDGES 
AND TRAILS IN THE REGION MAY HAVE BEEN IMPACTED BY FLOODWATERS...DO 
NOT ATTEMPT TO CROSS FLOODED ROADS...ESPECIALLY AT NIGHT...WHEN THE 
DANGERS OF FLOODING ARE HARDER TO RECOGNIZE.

LAT...LON 4688 6980 4670 6996 4656 6970 4604 6969
      4580 6886 4616 6887

$$

MAT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 4:01 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 14, 4:01 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
401 PM EDT FRI JUL 14 2006

.SYNOPSIS...A WEAK COLD FRONT WILL CROSS THE STATE FROM NORTH TO
SOUTH TONIGHT WITH ISOLATED SHOWERS AND THUNDERSTORMS...PRIMARILY
ACROSS WESTERN...CENTRAL AND DOWNEAST SECTIONS. THE FRONT WILL
THEN MOVE BACK THROUGH THE STATE AS A WARM FRONT ON SATURDAY WITH
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS PRIMARILY ACROSS THE
NORTH. THE FRONT WILL MOVE NORTH OF THE STATE SATURDAY NIGHT
ALLOWING FOR A HOT AND MUGGY SUNDAY.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
A BOUNDARY HAS SLIPPED DOWN ACROSS THE NORTHERN PORTIONS OF THE
FORECAST AREA ATTM. THE BOUNDARY IS VERY EVIDENT IN THE SFC DEW
POINTS. DEW POINTS BEHIND THIS BOUNDARY NEAR 50 WITH LOW TO MID
60S AHEAD OF IT.

KCBW 88D IS SHOWING SOME SCT SHOWERS AND TSTMS ACROSS NEW
BRUNSWICK WHERE THE AIR IS MORE UNSTABLE. THERE COULD ALSO BE
SOME ISOLATED SHOWERS OR TSTMS AS THE BOUNDARY SINKS SOUTH THE
REST OF THE AFTN AND INTO THIS EVENING. REFERENCED AN ISOLATED
SHOWERS OR TSTM INTO THIS EVENING MAINLY ACROSS THE CTRL AND
DOWNEAST ZONES. OTHERWISE THE ACTIVITY SHOULD DIMINISH WITH LOSS
OF HEATING THIS EVENING. THE BOUNDARY WILL STALL OUT ACROSS THE
CENTRAL PORTION OF THE CWA TONIGHT.

BOUNDARY WILL THEN LIFT BACK TO THE NORTHEAST LATER SATURDAY.
COMBINATION OF SURFACE BOUNDARY AND S/WV MOVING ACROSS FROM THE
WEST WILL BRING THE CHANCE FOR SOME SHOWERS AND TSTMS TO NORTHERN
AND CENTRAL ZONES SATURDAY AFTN AND EVENING.

A WEAK COLD FRONT WILL APPROACH THE REGION FROM THE NW LATE IN THE
DAY. ONLY SHOWED SLIGHT CHC POPS IN THE GRIDDED FORECAST FOR
SUNDAY. LOOKS AS IF THERE WILL BE A BETTER CHANCE FOR SOME
SHOWERS AND TSTMS LATER SUNDAY NIGHT AS THE FRONT APPROACHES.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS MENTIONED YESTERDAY A FAST FLOW ALOFT WILL ALLOW A SERIES OF
CDFNTS TO ZIP ACROSS OUR FORECAST AREA (FA) EARLY IN THIS PART
OF THE FORECAST CYCLE. WE WILL CONTINUE TO CARRY CHC SHWRS AND
TSTMS MONDAY AND TUESDAY IN THIS RATHER SOUPY AIRMASS. THERE
APPEARS TO BE A POTENTIAL BREAK AT MIDWEEK...AS A LARGE AREA OF
HIGH PRESSURE FOLLOWS INTO NRN NEW ENGLAND. AS A RESULT WE WILL
KEEP MUCH OF WEDNESDAY DRY. A REDEVELOPING SWLY SFC FLOW THURSDAY
AND FRIDAY SIGNALS A RETURN OF LOW LEVEL MOISTURE AND OUR NEXT
CHANCE OF SHWRS AND TSTMS.

TEMPS STILL RUNNING ON THE WARM SIDE VIA MOS GUIDE...AND WILL
FOLLOW THIS TREND FOR UPCOMING FCST. ONLY DIFFERENCE NOTED IS
BY MID WEEK OR SO...TEMPS TO COME DOWN A NOTCH OR TWO.

&&

.AVIATION...
GENERAL VFR CONDITIONS EXPECTED THIS FCST CYCLE...EXCEPT FOR LCLY
REDUCED CIGS AND VSBYS IN ISO TSTMS THIS EVNG ACRS THE SOUTH. IN
ADDITION...PATCHY FOG OVERNIGHT MAY REDUCE VSBYS PARTICULARLY AT
BANGOR.

&&

.MARINE...
SHORT TERM: NO HEADLINES EXPECTED IN THE SHORT TERM.

IN THE LONGER TERM...WE HAVE THROTTLED BACK ON THE WINDS AND SEAS
FORECAST BY THE GFS...AND FOLLOWED MORE OF A BLEND WITH HPC.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.
&&

SHORT TERM/MARINE...DUDA
LONG TERM/MARINE...STUREY
AVIATION...STUREY
Hazardous weather outlook, Jul 14, 3:49 AM EDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
349 AM EDT FRI JUL 14 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-151100-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
349 AM EDT FRI JUL 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

A WEAK BACKDOOR COLD FRONT FROM EASTERN QUEBEC IS EXPECTED TO
TRIGGER SCATTERED THUNDERSTORMS ACROSS WESTERN...CENTRAL AND
DOWNEAST PORTIONS OF THE REGION THIS AFTERNOON AND EARLY EVENING.
A FEW THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WINDS AND
HAIL...PERHAPS REACHING SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE COLD FRONT THAT BACKED INTO THE REGION ON FRIDAY WILL SLOWLY
RETURN EASTWARD WITH A PUSH OF HUMID TROPICAL AIR ON SATURDAY...
RESULTING IN ADDITIONAL AFTERNOON AND EVENING SCATTERED
THUNDERSTORMS...MAINLY ACROSS NORTHERN AND CENTRAL PORTIONS OF THE
REGION...A FEW WITH STRONG WINDS AND HAIL...POSSIBLY REACHING SEVERE
LIMITS.

SCATTERED STRONG AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE
TO BE POSSIBLE SUNDAY AND MONDAY AS THE REGION REMAIN IN WARM
HUMID AIR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING
FOR THE NEXT FEW DAYS.

VJN

In the hours before

Special weather statement, Jul 14, 4:07 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
407 PM EDT FRI JUL 14 2006

MEZ001-004-142100-

AROOSTOOK AND PISCATAQUIS COUNTIES...

407 PM EDT FRI JUL 14 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK AND PISCATAQUIS
COUNTIES...

AT 403 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
SMALL HAIL...HEAVY RAIN AND GUSTY WINDS 7 MILES WEST OF NINE-MILE
BRIDGE. THE STORM WAS MOVING SOUTHEAST AT 25 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 500 PM EDT INCLUDE...
    NINE-MILE BRIDGE...   CLAYTON LAKE...       CHURCHILL DAM...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 35 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4681 6989 4666 7003 4623 6935 4655 6910

STUREY
Special weather statement, Jul 14, 5:40 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
540 PM EDT FRI JUL 14 2006

MEZ004-142240-
PISCATAQUIS COUNTY...
540 PM EDT FRI JUL 14 2006

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...PISCATAQUIS COUNTY...

AT 535 PM EDT...DOPPLER WEATHER RADAR INDICATED THUNDERSTORMS WITH
VERY HEAVY RAIN OF 1 TO 2 INCHES PER HOUR AND SMALL HAIL 8 MILES
WEST OF CHURCHILL DAM. THE STORM WAS MOVING SOUTHEAST AT 20 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 630 PM EDT INCLUDE...
    TAMWAY...          CHAMBERLAIN LAKE...     TELOS LAKE...
    BAXTER STATE PARK...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    GUSTY WINDS...UP TO 50 MILES AN HOUR...
    VERY HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

HEAVY RAINS COULD FLOOD LOW LYING AREAS AND CAUSE RAPID RISES ON
SMALL BROOKS AND STREAMS. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4647 6886 4654 6968 4601 6949 4576 6886

NORCROSS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 4:07 PM EDTSpecial Weather StatementCAR53 min
Jul 14, 4:54 PM EDTFlash Flood WarningCARAroostook, Piscataquis96 min
Jul 14, 5:09 PM EDTSevere Thunderstorm WarningCARAroostook66 min
Jul 14, 5:40 PM EDTSpecial Weather StatementCARPiscataquis60 min
Jul 14, 6:53 PM EDTSpecial Weather StatementCAR57 min

Nearby

Flash Flood Warnings in Maine, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.